Can Taking Provera Bring On Hot Flashes?

Question

Asked by Deborah

Can Taking Provera Bring On Hot Flashes?

I was having excess bleeding, my doctor said my lining was too thick. I'm to take provera for the next three months- 10 days each month. After taking my first dosage, it seems like I started having hot flashes and feeling bad. First 2 days of period were heavy, having to change pads every 2 hrs.

Answer

Deborah, while Provera is sometimes used to counteract hot flashes, strangely enough hot flashes can also be a side effect of taking Provera. Provera is also one of the drugs you'd probably want to avoid if you've had ER/PR-receptive breast cancer, as it helps cancer cells grow. Sorry it's making you feel bad- I'd say talk to your doctor about switching to something else if it's really bothering you. You'll also want to confirm with your doctor that the hot flashes are not related to something else. Only he or she would be able to tell for sure. -PJH

Answered by PJ Hamel